Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will eating too much sugar / sweets / sugary foods etc lead to diabetes ?

Will eating too much sugar / sweets / sugary foods etc eventually lead to diabetes ? I know it s not going to do you too much good but will diabetes always result ?
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
Treatment/Therapy
  Anonymous's Response
's  Response

No specific relation between sugar/sweet intake and diabetes onset. No restrictions for healthy people as such though excessive intake can lead to weight gain. But for diabetics sugar/sweets are restricted, that is for sure.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

As i ve heard that the more sugary things you eat, the more chance you have of getting diabetes and i have a sweet tooth!

doctor1 MD

Hi Doctor, my mother is diagnosed with diabetes for last one year, her fasting was 120,post lunch was 136,hba1c was 6.5,doctor changed the medication to gluformin i 0.5, she started talking this tablet morning and night after food, it s been 3months now, she is doing yoga also, she started eating sweets, sugar related items, drinking tea with sugar for last one month and taking half tablet in the morning and half in night, I scolded her not eat sugar items, she said I am doing yoga now I am in control she said, she has got tests done at vijaya diagnostics center yesterday now the results are fasting-143, post lunch is 158,hba1c is 6.9, after seeing this I got scared of this, I scolded her, she told she will stop eating sugar items, she is going to walking in the morning, but I am getting tension about these reports, is fasting, post lunch and hba1c high or normal suggest me doctor please, is it dangerous to have this much range, her age is 47.she has got surgery (uterus removal) four years back, since than she got BP n sugar levels changed, please help me doctor, can she control sugar permanently. Are these reports high or normal, is she in control with sugar.

doctor1 MD

i am suffering diabetesi2 since 2004 my age is 66 years weight 115 kgs height 6 foot 2 inches have had bp of 140/90 for last few years avr blood check for diabetes fas been around 120 on fasting and 135 after food mine waas indicated as stress duiabetes due to business and constant travel now retired since june 2009.. no family history of diabetes no heart problems most family members lived till over 80 years,current problems swollen ankles, burning in feetbetween toes and nerve ends as well as painful burning in two toe joints small right toe right foot, and 2nd toe next to big toe on left foot.. have been diaghosed with efema due to meducation taken called lyrica 150 mg miain medications are januvia 100mg, glyciphage 100 mgs 3 times daily .daflon 500 for edema 2 times daily,muverva 15 and flexcura=d 2 times daily to ease pain and flex ankle..xylorix and atorva once daily i dont suffer from gout but the doctor tells me to tske it anyway as it will help pain i am on a mostly vegetarian diet and fruits, eating apples, wqatermelon and cherrires, etc and dal lentils, chappities and toast with cheese spread and buttered chappitis some times.. i have been losing around one .2 kgs a month earlier weight was 130 kgss, vurrently diagnosed fot diabetion neurotrophy and hence given lyrica 150 mg twice daily.. this helps but tends to put on weight , water t retention. also prescribed cymbalta twice daily but i live in calcutta indi and unable to find this drug in india. i suffer from a wa;lking problem cannot waly for more than 10 minutes as ankles begin to sweel and feel like therre are tight heavy chains aroudn the ankles.. also feel unbalanced and tend to almost fall at times have fallen once and hurt my elbow and wrist in dubai when living there in 2008/9.. difficulty in sleeping at night due to nerve end pains in the feet and burning sensesations. i check my blood sugar every day and its below 134 ..within the normal limoit however the dotor s in bombay an ddubai have dais said the i have bad dibetic nerutrophy and this cannot be rectitied.. i am told i can get these nerves cortised and numbed with a simple operation in both feet.. is this dangerious and who in bombay or calcutta does this nerve ending operations please helpni

Recent questions on  Diabetes

doctor1 MD

hi, I have diabetes, my sugar is pp.174 & fasting 163,I feel tremendous weakness. currently I am taking 1 tab of Isryl M2,Zilos AM, and Ecospryn 75, in the morning after breakfast,and Glycomet SR 500mg after the dinner,along with cobadex Z capsules. What medicines should I take to fight weakness and erectile dysfunction?

doctor1 MD

i am a 24year old female suffering with both severe pah(rvsp=110) and diabetes.i traced diabetes in the june,2009 after that i knew that i am also sffrng with severe pah.as i underwent surgery for pda at the age of 9years,now cariologists are telling that mine is not a surgery case as my pda was closed.please give me useful advice for godsake.

doctor1 MD

I have a sore chest as well as an occasional feeling of heavyness on my chest, i went to the doctors and they tested me with an EKG a oxygen count device a blood pressure moineter and they tested my blood sugar and briefly listened to my heart, everything came back fine and they said it was probubly a pulled muscle, Is there anything i need to worry about? I am a male age 15 with no history of drinking smoking taking drugs diabetes or heart defects.

doctor1 MD

I am prediabetic having 136 in Fasting and 160-175 in PP. and i am taking seacod tabs daily for quite some time. inbetween i have stopped taking i started feeling my nerves in the hands,legs and foot tingling,piercing. again i started taking tablets i found the tingling and piercing is stopped. but now i am feeling my stomach is not emptying fully. Please reply. Purushotham

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.